Previous |  Up |  Next


lattices of topologies; hyperspaces; tightness; Alexandroff spaces; Fréchet and sequential spaces; discretely generated spaces; sequential convergence
A topological space $X$ is said to be {\it generated by an ideal $\Cal I$\/} if for all $A\subseteq X$ and all $x\in \overline{A}$ there is $E\subseteq A$ in $\Cal I$ such that $x\in \overline{E}$, and is said to be {\it weakly generated by\/} $\Cal I$ if whenever a subset $A$ of $X$ contains $\overline{E}$ for every $E\subseteq A$ with $E\in \Cal I$, then $A$ itself is closed. An important class of examples are the so called weakly discretely generated spaces (which include sequential, scattered and compact Hausdorff spaces). Another paradigmatic example is the class of Alexandroff spaces which corresponds to spaces generated by finite sets. By considering an appropriate topology on the power set of $X$ we show that $\tau $ is weakly generated by $\Cal I$ iff $\tau $ is a $\Cal I$-closed subset of $\Cal P(X)$. The class of spaces weakly generated by an ideal behaves as the class of sequential spaces, in the sense that their closure operator can be characterized as the sequential closure and moreover there is a natural notion of a convergence associated to them. We also show that the collection of topologies weakly generated by $\Cal I$ is lattice isomorphic to a lattice of pre-orders over $\Cal I$.
[1] Alas O.T., Tkachuk V.V., Wilson R.G.: Closures of discrete sets often reflect global properties. Topology Proc. 25 27-44 (2000). MR 1875581 | Zbl 1002.54021
[2] Bella A., Simon P.: Spaces which are generated by discrete sets. Topology Appl. 135 1-3 87-99 (2004). MR 2024948 | Zbl 1050.54001
[3] Bella A., Yaschenko I.V.: On AP and WAP spaces. Comment. Math. Univ. Carolinae 40.3 521-536 (1999). MR 1732483 | Zbl 1010.54040
[4] Daniels P.: Pixley-Roy spaces over subsets of the reals. Topology Appl. 29 93-106 (1988). MR 0944073 | Zbl 0656.54007
[5] van Douwen E.K.: The Pixley-Roy topology on spaces of subsets. in: Set Theoretic Topology, G.M. Reed, editor, pp. 111-134, Academic Press, New York, 1977. MR 0440489 | Zbl 0372.54006
[6] van Douwen E.K.: Applications of maximal topologies. Topology Appl. 51.2 125-139 (1993). MR 1229708 | Zbl 0845.54028
[7] Dow A., Tkachenko M.G., Tkachuk V.V., Wilson R.G.: Topologies generated by discrete subspaces. Glas. Math. Ser. III 37(57) 187-210 (2002). MR 1918105 | Zbl 1009.54005
[8] Ellentuck E.: A new proof that analytic sets are Ramsey. J. Symbolic Logic 39 163-165 (1974). MR 0349393 | Zbl 0292.02054
[9] Engelking R.: General Topology. PWN, Warszawa, 1977. MR 0500780 | Zbl 0684.54001
[10] Frič R.: History of sequential convergence spaces. in: Handbook of the History of General Topology, C.E. Aull and R. Lowen, editors, volume 1, pp.343-355; Kluwer Academic Publishers, Amsterdam, 1997. MR 1617537
[11] Johnstone P.: Stone Spaces. Cambridge Studies in Advanced Mathematics 3, Cambridge University Press, 1986. MR 0861951 | Zbl 0586.54001
[12] Kašuba R.: The generalized Ochan topology on sets of subsets and topological Boolean rings. Math. Nachr. 97 47-56 (1980). MR 0600823
[13] Nyikos P.: Convergence in topology. in: Recent Progress in General Topology, M. Hušek and J. van Mill, editors, pp.537-570; Elsevier, 1992. MR 1229138 | Zbl 0794.54004
[14] Popov V.V.: Structure of the exponential of a discrete space. Mathematical Notes 35.5 (1984), 399-404; translated from the Mat. Zametki. MR 0750817
[15] Steiner A.K.: The lattice of topologies: structure and complementation. Trans. Amer. Math. Soc. 122.2 379-398 (1966). MR 0190893 | Zbl 0139.15905
[16] Tkachuk V.V., Yaschenko I.V.: Almost closed sets and topologies they determine. Comment. Math. Univ. Carolinae 42.2 393-403 (2001). MR 1832158 | Zbl 1053.54004
[17] Todorčević S., Uzcátegui C.: Analytic topologies over countable sets. Topology Appl. 111.3 299-326 (2001). MR 1814231 | Zbl 0970.03042
[18] Todorčević S., Uzcátegui C.: Analytic $k$-spaces. Topology Appl. 146-147 511-526 (2005). MR 2107168 | Zbl 1063.54015
[19] Uzcátegui C., Vielma J.: Alexandroff topologies viewed as closed sets in the Cantor cube. Divulg. Mat. 13.1 45-53 (2005). MR 2180768 | Zbl 1098.54001
[20] Watson S.: The construction of topological spaces: Order. unpublished, 2001; watson/.
Partner of
EuDML logo